Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 2, 2019, 5:52 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2019, 5:52 PM CDT (22:52 UTC)
- Expired
- May 2, 2019, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:54 PM CDT | FLASH FLOOD | Fredericksburg, TX | SEVERAL LOW WATER CROSSINGS FLOODED IN FREDERICKSBURG. |
| May 2, 6:56 PM CDT | FLASH FLOOD | 10 Sw Fredericksburg, TX | FLOODING OCCURRING ON SH16 SOUTHWEST OF FREDERICKSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3850 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.9
The text
As transmitted.
140
WGUS54 KEWX 022252
FFWEWX
TXC171-259-265-030145-
/O.NEW.KEWX.FF.W.0004.190502T2252Z-190503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
552 PM CDT Thu May 2 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
East central Kerr County in south central Texas...
Gillespie County in south central Texas...
Northwestern Kendall County in south central Texas...
* Until 845 PM CDT.
* At 551 PM CDT, Doppler radar indicated thunderstorms producing
very heavy rain across the warned area. 1 to 3 inches of rain has
fallen in less than an hour. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Fredericksburg, Stonewall, Luckenbach, Cain City, Tivydale, Old
Tunnel State Park, Willow City, Rocky Hill, LBJ State Park,
Bankersmith, Cypress Creek, Blumenthal, Eckert, Albert, Grapetown,
Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3014 9859 3014 9858 2999 9859 2999 9892
3007 9917 3040 9919 3042 9859
$$
RUNYEN1 follow-up statement
527
WGUS74 KEWX 030004
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
704 PM CDT Thu May 2 2019
TXC171-259-265-030145-
/O.CON.KEWX.FF.W.0004.000000T0000Z-190503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kerr TX-Gillespie TX-Kendall TX-
704 PM CDT Thu May 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EAST CENTRAL KERR...GILLESPIE AND NORTHWESTERN KENDALL COUNTIES...
At 656 PM CDT, local law enforcement reported flash flooding of low
water crossings along Highway 16 southwest of Fredericksburg. Flash
flooding was also occurring in some low water crossings in
Fredericksburg. A widespread 1 to 3 inches of rain fell across the
warned area. Despite rain ending, it will take additional time for
flood waters to recede in some low water crossings.
Some locations that will experience flooding include...
Fredericksburg, Luckenbach, Old Tunnel State Park, Bankersmith, Wolf
Creek and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3014 9859 3014 9858 2999 9859 2999 9892
3007 9917 3040 9919 3042 9859
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:30 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 2, 3:30 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 330 PM CDT Thu May 2 2019 .SHORT TERM (Tonight through Friday Night)... A fairly complex forecast is in store for this afternoon and evening across south central Texas. Current radar data shows a slow weakening trend in the supercell along the Sutton and Edwards county line. However, we are seeing some clearing of skies farther south and west along the Rio Grande and even as far west as eastern Brewster county in the lower Trans Pecos region. For the remainder of this afternoon into the early evening hours, areas along the Rio Grande and nearby portions of the southern Edwards Plateau and western Hill Country will remain favored for additional shower and thunderstorm development. SPC mesoscale analysis products show the atmosphere is uncapped with MLCAPEs in the 3000-3500 J/kg range along the Rio Grande. The cap has also eroded and with additional daytime heating, this area will be favored for additional strong to severe thunderstorms. Farther east across the remainder of the Hill country and into the I-35 corridor, persistent cloud cover and cooler temperatures should keep convective development limited to mainly isolated to scattered. However, should the area of thunderstorms across the Rio Grande get organized, we could see convection trend upward across the Hill Country and I-35 corridor this evening. Finally, across the coastal plains we have seen more sunshine and could see at least some scattered strong convection this afternoon and evening. The main severe weather concerns today will be large hail and damaging winds. However, locally backed flow in the low- levels near any boundaries could produce a brief tornado threat. The other concern will be for locally heavy rainfall as we have a very moist airmass in place across the region. Some of the initial storms will be slow moving and capable of producing rainfall rates up to 2 inches/hour. We should see the threat for severe weather decrease by late evening as we loose daytime heating. However, we do still have plenty of moisture in place and active flow aloft, so shower and thunderstorm chances will remain in the forecast through tonight. The weather on Friday will largely depend on what transpires this evening and overnight. As of now, we will keep fairly high rain chances in the forecast Friday morning, but do not expect favorable conditions for severe thunderstorms at this time. However, with some afternoon breaks in the clouds we should be able to destabilize and we will increase rain chances for all areas. We can't rule out some severe thunderstorms as well and are under a Slight risk for most of south central Texas. Locally heavy rainfall will also be a concern given plenty of moisture, slow moving storms and remnant outflow boundaries. && .LONG TERM (Saturday through Thursday)... Rain chances should temporarily decrease across the area this weekend as shortwave ridging in the mid-levels moves in from the west. The pattern will turn active once again early next week as another upper level trough develops to our west. We will keep fairly high rain chances in the forecast through at least mid-week. High temperatures should stay close to normal, with overnight lows likely remaining above normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 78 64 81 62 / 60 90 60 20 0 Austin Bergstrom Intl Airport 68 78 64 81 61 / 50 90 60 20 0 New Braunfels Muni Airport 68 79 64 81 62 / 50 90 60 20 0 Burnet Muni Airport 65 76 62 77 59 / 70 90 50 10 0 Del Rio Intl Airport 67 84 65 86 65 / 60 70 40 10 10 Georgetown Muni Airport 67 77 63 79 60 / 70 90 60 10 0 Hondo Muni Airport 68 83 64 85 63 / 70 90 50 10 0 San Marcos Muni Airport 68 78 64 81 61 / 50 90 60 20 0 La Grange - Fayette Regional 70 81 67 83 64 / 40 80 70 40 0 San Antonio Intl Airport 69 80 64 82 63 / 60 90 60 20 0 Stinson Muni Airport 69 81 65 83 64 / 50 90 60 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Runyen/EWilliams Short-Term/Long-Term...Platt Public Service/Data Collection...33
Hazardous weather outlook, May 2, 3:56 AM CDT, 13 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 356 AM CDT Thu May 2 2019 TXZ171>173-183>194-202>209-217>225-228-031200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 356 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk of severe storms for most of South-Central Texas this afternoon and evening. Large hail and damaging winds will be the main threats, but isolated tornadoes will be possible especially west of I-35. In addition, rainfall amounts could exceed 2 inches within the stronger thunderstorms which could lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong storms will remain possible Friday and the entire area is in a marginal risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 2, 4:08 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 408 PM CDT Thu May 2 2019 TXZ188-022200- Gillespie TX- 408 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY UNTIL 500 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles east of Yates Crossing, or 16 miles southwest of Mason, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cherry Spring, Harper and Doss. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for south central Texas. LAT...LON 3050 9898 3042 9893 3027 9930 3050 9931 TIME...MOT...LOC 2108Z 241DEG 15KT 3054 9938 YB
Special weather statement, May 2, 4:25 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
425 PM CDT Thu May 2 2019
TXZ172-173-022215-
Williamson TX-Burnet TX-
425 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON AND
NORTHERN BURNET COUNTIES UNTIL 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joppa, or near Bertram, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Burnet, Granger, Bertram,
Serenada, Leander, Bartlett, Liberty Hill, Jarrell, Florence, Weir,
Georgetown Dam, Watson, Lake Victor, Joppa, Andice, Shady Grove and
Oatmeal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Texas.
LAT...LON 3091 9783 3087 9763 3075 9732 3049 9783
3052 9787 3057 9789 3057 9793 3061 9792
3063 9795 3062 9801 3091 9845 3103 9830
3103 9791
TIME...MOT...LOC 2125Z 258DEG 34KT 3079 9803
YBSpecial weather statement, May 2, 4:37 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 437 PM CDT Thu May 2 2019 TXZ188-022230- Gillespie TX- 437 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILLESPIE COUNTY UNTIL 530 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Tivydale, or 11 miles west of Fredericksburg, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fredericksburg, Tivydale, Grapetown and Harper. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for south central Texas. LAT...LON 3049 9885 3014 9881 3014 9930 3029 9930 TIME...MOT...LOC 2137Z 286DEG 34KT 3028 9907 YB
Special weather statement, May 2, 4:41 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
441 PM CDT Thu May 2 2019
TXZ173-193-194-022230-
Williamson TX-Bastrop TX-Lee TX-
441 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 9 miles northeast of Elgin, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Thrall, Coupland, Tanglewood, Knobb Springs, Blue, Noack, Beyarsville
and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3064 9723 3046 9715 3052 9703 3050 9699
3029 9722 3041 9738 3042 9737 3044 9740
3044 9742 3069 9731
TIME...MOT...LOC 2140Z 222DEG 21KT 3044 9724
YBSpecial weather statement, May 2, 5:28 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 528 PM CDT Thu May 2 2019 TXZ186-188-189-022315- Gillespie TX-Kerr TX-Kendall TX- 528 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...SOUTHEASTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 615 PM CDT... At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Fredericksburg, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kerrville, Fredericksburg, Comfort, Stonewall, Luckenbach, Cain City, Old Tunnel State Park, Rocky Hill, LBJ State Park, Bankersmith, Cypress Creek, Blumenthal, Grapetown, Kerrville-Schreiner Park, Center Point and LBJ National Historical Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for south central Texas. LAT...LON 3005 9919 3038 9902 3025 9859 2990 9893 TIME...MOT...LOC 2227Z 299DEG 11KT 3021 9896 YB
Special weather statement, May 2, 5:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
533 PM CDT Thu May 2 2019
TXZ173-194-022315-
Williamson TX-Lee TX-
533 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES UNTIL 615 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lexington, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lexington, Tanglewood, Blue and Leo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 9698 3042 9737 3066 9724 3046 9715
3056 9696 3054 9695 3055 9694 3054 9692
3049 9689 3047 9691 3046 9690 3046 9688
3044 9687
TIME...MOT...LOC 2233Z 204DEG 17KT 3047 9712
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:08 PM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| May 2, 4:25 PM CDT | Special Weather Statement | EWX | Burnet, Williamson | 50 min |
| May 2, 4:37 PM CDT | Special Weather Statement | EWX | Gillespie | 53 min |
| May 2, 4:41 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| May 2, 4:59 PM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| May 2, 5:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 2, 5:28 PM CDT | Special Weather Statement | EWX | Gillespie | 47 min |
| May 2, 5:33 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 2, 6:14 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.